Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 7, NWS Green Bay, WI

November 26, 2016

NWS Green Bay, WI issued this gale watch at Nov 26, 2016, 2:49 AM CST. It took effect at Nov 28, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 2:49 AM CST (08:49 UTC)
In effect from
Nov 28, 2016, 12:00 AM CST
Expired
Nov 27, 2016, 4:06 AM CST
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

997 
WHUS73 KGRB 260849
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
249 AM CST SAT NOV 26 2016

...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT
THROUGH MONDAY NIGHT...

.STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL
PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT
THROUGH MONDAY NIGHT.

LMZ541>543-261700-
/O.NEW.KGRB.GL.A.0007.161128T0900Z-161129T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
249 AM CST SAT NOV 26 2016

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT. 

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
014 
WHUS73 KGRB 261531
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
931 AM CST SAT NOV 26 2016

...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT
THROUGH MONDAY NIGHT...

.STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL
PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT
THROUGH MONDAY NIGHT.

LMZ541>543-262345-
/O.CON.KGRB.GL.A.0007.161128T0900Z-161129T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
931 AM CST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
049 
WHUS73 KGRB 262118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CST SAT NOV 26 2016

...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT
THROUGH MONDAY NIGHT...

.STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL
PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT
THROUGH MONDAY NIGHT.

LMZ541>543-270530-
/O.EXT.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
318 PM CST SAT NOV 26 2016

...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
585 
WHUS73 KGRB 270348
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CST SAT NOV 26 2016

...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED SUNDAY NIGHT
THROUGH MONDAY NIGHT...

.STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL
PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES SUNDAY NIGHT
THROUGH MONDAY NIGHT.

LMZ541>543-271200-
/O.CON.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
948 PM CST SAT NOV 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT...

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
346 
WHUS73 KGRB 271006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST SUN NOV 27 2016

...STRONG SOUTHEAST WINDS AND LARGE WAVES EXPECTED TONIGHT
THROUGH MONDAY NIGHT...

.STRONG LOW PRESSURE MOVING ACROSS THE EASTERN DAKOTAS WILL
PRODUCE STRONG SOUTHEAST WINDS AND LARGE WAVES TONIGHT THROUGH
MONDAY NIGHT.

LMZ541>543-271815-
/O.UPG.KGRB.GL.A.0007.161128T0600Z-161129T0900Z/
/O.NEW.KGRB.GL.W.0013.161128T0600Z-161129T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
406 AM CST SUN NOV 27 2016

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST INCREASING TO 30 KNOTS WITH GUSTS TO 35 
  KNOTS. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 26, 2:45 AM CST, 4 minutes earlier.

Area forecast discussion, Nov 26, 2:45 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
245 AM CST Sat Nov 26 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 245 AM CST Sat Nov 26 2016

Cloud cover is the most difficult part of this
forecast. Moisture trapped around 925mb below a subsidence
inversion may be slower to leave than the models suggest,
especially given that there is wet ground or ground covered with
wet snow and unfrozen lakes. Kept skies mostly cloudy today with
temperatures around five degrees above normal. There may be some
clearing from south to north tonight as southerly flow in the
boundary layer increases. SOme areas of fog are possible tonight
in central and northcentral Wisconsin depending on clearing. Lows
tonight will be a few degrees above normal. Sunday should be
partly cloudy and mild, with highs in the 40s in most places.

.LONG TERM...Sunday Night Through Friday
Issued at 245 AM CST Sat Nov 26 2016

Forecast concerns revolve around impacts from a slow moving upper
low which is projected to move across the region during most of the
next work week.  Will continue to put more weight into the ecmwf
solution based on comparisons to the ensemble means.

Sunday night through Monday night...As low pressure occludes across
the northern Plains on Sunday night, an arcing band of rain will be
lifting northeast across the northern Mississippi Valley and western
Great Lakes.  This band of rain looks to decay a little as it moves
northward, but should arrive late in the evening or overnight
depending on the location.  Some breaks in the precip will likely
occur on Monday when dry slotting temporarily shifts overhead.
Precip could become more showery or drizzley when this occurs. Then
a secondary band of rain is expected to redevelop along the cold
front and lift north across the region later Monday afternoon into
Monday night.  Throughout this period, temps looks too warm for any
kind of frozen precip, and may even rise on Monday evening before
the cold front arrives.

Rest of the forecast...Once the cold front exits, precip will become
confined to the large area of deeper moisture beneath the upper low.
This will place the better chances of precip west of the Fox Valley
and Bayshore.  Colder air aloft will be arriving by this time, so
will likely see some snow mixing in with rain at times over central
and north-central WI, especially at night.  Not expecting any
significant accums at this time though.  On and off rain and snow
showers will continue through the rest of the week with the upper
low overhead.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1022 PM CST Fri Nov 25 2016

Mainly mvfr conditions overnight into Saturday morning. Areas of
IFR cigs with patchy MVFR vsbys due to fog may develop overnight
across mainly North Central Wisconsin and Central Wisconsin. A
ridge of high pressure building into the area later Saturday may
attempt to improve conditions to a higher end MVFR or lower end
VFR conditions Saturday afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Nov 26, 2:32 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
232 AM CST SAT NOV 26 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-270845-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
232 AM CST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-270845-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
232 AM CST SAT NOV 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHEAST WINDS MAY APPROACH GALE FORCE FROM LATE SUNDAY NIGHT
INTO MONDAY NIGHT.

RDM/MPC

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.